97%(64)62 out of 64 people found this document helpful
This preview shows page 8 - 10 out of 10 pages.
Question 251 out of 1 pointsA nurse is caring for a patient who has been admitted with acute cocaine intoxication. Which of the following vital signs would the nurse expect to find initially when assessing the patient?Selected Answer:Correct Answer:C.BP: 170/98, P:110, R: 20Response Feedback:CNS stimulants like cocaine initially increase heart rate and blood pressure. Cocaine impairs the uptake of norepinephrine and epinephrine by presynaptic nerve endings, thus activating the adrenergic systems and causing hypertension, tachycardia, and vasoconstriction.Question 261 out of 1 pointsA nurse who provides care on an acute medicine unit has frequently recommended the use of nicotine replacement gum for patients who express a willingness to quit smoking during their admission or following their discharge. For which of the following patients would nicotine gum be contraindicated?Selected Answer:Correct Answer:D.A patient with a history of angina who experienced a nonST wave myocardial infarctionResponse Feedback:Nicotine in any dosage form should not be used in patients immediately after myocardial infarction, or in those with lifethreatening arrhythmias or severe or worsening angina pectoris. Antibiotics, anticoagulants, and renal failure are not contraindications for the use of nicotine as an aid to smoking cessation.Question 271 out of 1 pointsA 26yearold professional began using cocaine recreationally several months ago and has begun using the drug on a daily basis over the past few weeks. He has noticed that he now
Subscribe to view the full document.
needs to take larger doses of cocaine in order to enjoy the same high that he used to experience when he first used the drug. A nurse should recognize that this pattern exemplifiesSelected Answer:D.drug tolerance.Correct Answer:D.drug tolerance.Response Feedback:With drug use over time, tolerance develops. Tolerance occurs when the body develops a natural resistance to the drug's physical or euphoric effects, making itnecessary to take increasing doses more frequently to achieve the desired effect.Question 281 out of 1 pointsA nurse is assigned to a patient who is taking lithium. Which of the following drug serum levels would indicate that the patient is at risk for adverse effects of the drug?Selected Answer:A.1.7 mEq/LCorrect Answer:A.1.7 mEq/LResponse Feedback:The therapeutic range for lithium is 0.6 to 1.2 mEq/L. A level of 0.3 mEq/L would not be in the therapeutic range and would therefore not produce a therapeutic response. Levels of 0.6 and 1.2 mEq/L would be within the therapeutic range and would not be expected to produce adverse effects. A level of 1.7 mEq/L would be a high level and place the patient at risk for adverse effects or overdose.Question 290 out of 1 pointsA patient has been hospitalized for treatment of substance abuse after being arrested and jailedfor the past 24 hours. The patient is experiencing severe muscle and abdominal cramps, seizures, and acute psychosis due to abrupt withdrawal. Which of the following drug classes isthe most likely cause of these severe and potentially fatal withdrawal symptoms?
As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.
Temple University Fox School of Business ‘17, Course Hero Intern
I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.
University of Pennsylvania ‘17, Course Hero Intern
The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.